Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Extreme points of the unit ball of the space of Lipschitz functions

Author: Jeff D. Farmer
Journal: Proc. Amer. Math. Soc. 121 (1994), 807-813
MSC: Primary 46E15; Secondary 46B20
MathSciNet review: 1195718
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the space of all Lipschitz functions on a metric space with bounded Lipschitz norm, and give an intrinsic characterization of the extreme points of the unit ball. We briefly discuss some examples of extreme Lipschitz functions, and apply the result to show that if the norm of a Banach space is Gateaux differentiable then extreme functions on any one-dimensional subspace may be canonically extended to extreme functions on the whole space.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E15, 46B20

Retrieve articles in all journals with MSC: 46E15, 46B20

Additional Information

Keywords: Lipschitz functions, extreme points
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society